|Fat Deposits Along Jaw-line
Jul 29, 2002
For 18 months, I was on Crixivan, Zerit, and Epivir, then Norvir. During that period, I aquired noticeable fat deposits at the back of both jaw bones, near the ears. My doctor believes this is an unusual form of lypodystrophy. I cannot find any other cases of this in my research. I have been on Sustiva and Combivir for the last 18 months, and no improvement has happened. Have you heard of this effect, and is there anything I can do about it? I look like a chimpmunk who is constantly clinching his jaw.
Response from Ms. Fields-Gardner
It seems that each person presents changes in fat in different ways. What you describe sounds like an unusual presentation, but that doesn't mean that others don't experience something similar.
In the few studies that suggest a benefit of switching antiretrovirals to improve fat alterations, very little is reported for subjective improvement. It seems that it may take a very long time for a switch to have the effect of changing fat deposits and losses significantly enough to easily notice it in the mirror.
You may want to talk with your doctor about more general thoughts on how to normalize fat deposits. For instance, diabetic strategies and other efforts to normalize hormonal balances have been suggested to limit the effect of insulin resistance or hormonal imbalances on fat deposits.
Things you can do to reduce your changable risk factors include eating to maintain good nutritional status, exercising regularly and in a balanced fashion, and quitting smoking and drinking (alcohol).
weight loss immediately following diagnosis
- Is Oral Ulcers A Sign Of Acute HIV Infection?
- Stinging Pain During Seroconversion
- White Bumps On Penis Could I Have Acute HIV Infection
- Night Sweats After Precum Touching Vagina Sign Of HIV AIDS
- Pain In Urethra After Anal Sex Without Condom Does It Mean I Have HIV
- Sore On Mouth After Licking Penis Worried I Have HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.